liu.seSearch for publications in DiVA
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Order estimation for subspace methods
Vienna Tech Univ, Inst Econometr Operat Res & Syst Theory, A-1040 Vienna, Austria Linkoping Univ, Dept Automat Control, Linkoping, Sweden.
2001 (English)In: Automatica, ISSN 0005-1098, E-ISSN 1873-2836, Vol. 37, no 10, 1561-1573 p.Article in journal (Refereed) Published
Abstract [en]

In this paper the question of estimating the order in the context of subspace methods is addressed. Three different approaches are presented and the asymptotic properties thereof derived. Two of these methods are based on the information contained in the estimated singular values, while the third method is based on the estimated innovation variance. The case with observed inputs is treated as well as the case without exogenous inputs. The two methods based on the singular values are shown to be consistent under fairly mild assumptions, while the same result for the third approach is only obtained on a generic set. The former can be applied to Larimore type of procedures as well as to MOESP type of procedures, whereas the third is only applied to Larimore type of algorithms. This has implications for the estimation of the order of systems, which are close to the exceptional set, as is shown in a numerical example. All the estimation methods involve the choice of a penalty term. Sufficient conditions on the penalty term to guarantee consistency are derived. The effects of different choices of the penalty term are investigated in a simulation study. (C) 2001 Elsevier Science Ltd. All rights reserved.

Place, publisher, year, edition, pages
2001. Vol. 37, no 10, 1561-1573 p.
Keyword [en]
subspace methods, system order, estimation, asymptotic properties
National Category
Natural Sciences
Identifiers
URN: urn:nbn:se:liu:diva-49186OAI: oai:DiVA.org:liu-49186DiVA: diva2:270082
Available from: 2009-10-11 Created: 2009-10-11 Last updated: 2017-12-12

Open Access in DiVA

No full text

In the same journal
Automatica
Natural Sciences

Search outside of DiVA

GoogleGoogle Scholar

urn-nbn

Altmetric score

urn-nbn
Total: 20 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf